Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Feeling trembling and weak left side when woke up. Take omaprezole and tagamet. Taking lorazepam. Continue medication?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4737 Questions
Question
Dr S.Selvapriya said: hi , it is obviously known that the omeprazole and ranitidine are not helping you effectively.
It will be better to take the already prescribed. tablet lorazepam for 2 weeks along with omeprazole.
Monitor for your well being meanwhile. If you are not doing well the above medications , you may think about going for heart and other comprehensive analysis. I checked my heart by stress test and more cardiogram I think is called, the simple wiring test with the pick lines going up and down. What I have been having is: when I wake up and stand up from the usual sleep, my left side trembles and leaves me weak. My response has been, I take omaprezole and more than enough of other anti acid medication such as ranitidine and tagamet and chew some calcium, this is what I have been doing; this is because my other doctor told me not to take lorazepan, after almost three weeks, today I took the omeprazole but alzo lorazepam right in the morning before eating, I had taken another lorazepam the night before. I have NOT taken more antiacid, I am feeling fine and think lorazepam is working. tomorrow I will take only half lorazepam to see how is my condition. no more antiacid unless I feel the need. I only have 5 lorazepam pills 1mg left, out of 15 pills that i bought for the first time. My question is, can this much of lorazepam be enough to make me feel like before (well). It is not easy to get prescription for this pills (unless you have money) and I might get another type that can do the job if I fall back once I have no more lorazepam, which I am willing to give up because of its bad reputation. do you guys have any suggestions. If I stop lorazepam and I don't have any other medication what could happen. What are other less XXXXXXX anxiety medications.
Posted Mon, 16 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. Seikhoo Bishnoi 9 hours later
Brief Answer:
Lorazepam has potential to cause dependence

Detailed Answer:
Hello
Welcome to XXXXXXX

Lorazepam is a benzodiazepine drug and it can cause relief in anxiety for short duration only. You purchased only 15 tabs and this much number is not sufficient to relieve anxiety completely. Taking Omeprazole daily for about 4 weeks can be advised but long term use of omeprazole is also not recommended.

If you have only five tablets of lorazepam now then best thing that can be done is gradually tapering the dose and stop taking it. Reduce the dose by 25-30% each day and decrease to zero dosing. Prolonged use of this drug will make you dependent and may cause withdrawal syndrome, so best thing is to not to take it.

Other medicines that have less abuse potential and are comparatively safe are Oxazepam, etizolam etc. These medicines are less dependence producing and discontinuation from these drugs is easy. Consult a Psychiatrist for detailed prescription.

Hope I cleared your doubt, if you have more questions you can ask in followup.

Thanks
Above answer was peer-reviewed by
 
Follow-up: Feeling trembling and weak left side when woke up. Take omaprezole and tagamet. Taking lorazepam. Continue medication? 5 hours later
for how long can those other like Oxazepam, etizolam can be taken, how effective can they be compared to lorazepam? Thanks Dr.
 
 
Answered by Dr. Seikhoo Bishnoi 6 minutes later
Brief Answer:
Very effective in controlling anxiety

Detailed Answer:
Hello again

Usually benzodiazepine drugs should not be prescribed for prolonged periods. In general the time period is 3-4 weeks. But oxazepam, Etizolam are short acting drugs and they don't cause much sedation so are less dependence producing. In case of anxiety they are more effective than lorazepam. As I have mentioned earlier they are also less dependence producing so can be given for about 4-6 weeks.

Thanks
Above answer was peer-reviewed by
 
Follow-up: Feeling trembling and weak left side when woke up. Take omaprezole and tagamet. Taking lorazepam. Continue medication? 4 hours later
Thanks Dr. Just one more question: Taking prescription for anxiety, is possible that at a point in time can these medication be stopped and not need them anymore and be ok?
 
 
Answered by Dr. Seikhoo Bishnoi 9 hours later
Brief Answer:
Can be stopped

Detailed Answer:
Hello again

The medicines can be stopped by gradually tapering the dose and if taken under proper supervision then there is very less risk of relapse. Other medicines like SSRI etc can also be taken which can correct the anxiety disorder.

Hope I cleared your doubt, take care
Above answer was peer-reviewed by
 
Follow-up: Feeling trembling and weak left side when woke up. Take omaprezole and tagamet. Taking lorazepam. Continue medication? 37 hours later
Hi Dr. I saw the mental health department of the hospital and they
prescribed
Escitalopram 10 MG one tablet at bedtime.

and (IF NEEDED) take lorazepam (1mg) 1 tablet twice a day.

I don't know if I like the excitalopram maybe I should trying for a couple of days, lorazepam just one table a day was doing ok with me? What do you think?
 
 
Answered by Dr. Seikhoo Bishnoi 12 hours later
Brief Answer:
Escitalopram

Detailed Answer:
Hello again
Escitalopram belongs to SSRI group. It is a very good anti depressant and anti anxiety drug. When patient start taking this drug, for first few days patient may experience rebound increase in anxiety and may not like it. If you are having increase in anxiety then I would recommend you to take this drug in morning after meals.

Lorazepam is a benzodiazepine drug. It helps to provide symptomatic relief in anxiety. I would strongly advise you to take this drug in SOS basis only as it has high abuse potential. Continue taking escitalopram for some weeks and you will feel better.

Hope I cleared your doubt, if you have more questions you can ask again.

Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor